A few months ago, I was put onto an antibiotic(doxycycline) for my acne by my dermatologist. While on it I noticed changes in my penis such as tender/sore foreskin, redness and raised bumps all over the glans and splotches of very red areas on the top of my penis shaft(still covered by my foreskin) that also had some of the bumps. When I would defecate, I would ejaculate(no orgasm) and during sex I lasted no time at all. I had a small spot forming the outside of my penis, redness and very sore foreskin. I went to the ER(this was October 2018) and they told me it was candida balantis and gave me Nystatin cream. This ER doctor told me it was because I wasn't keeping the area clean well enough(a load of BS, I always make sure im clean) and sent me on my way. It seemed to work, but I was still on the doxy. They told me there was no connection, so i stayed on it cause I trusted their judgement. I was on this cream for awhile and it seemed to be working. It cleared away my outside shaft issues. That was the oddest part about it all was how it would appear and then be gone. I was fine for awhile and then it would come back full force between all of these incidents.
Eventually though, my symptoms underneath my foreskin came back, slowly at first, the sore/tenderness, redness/bumps, so I made an appointment with my dermatologist. My main concern was the redness and the raised bumps. Derma took samples of the bumps and tested them for Herpes Simplex(I have it on my face when i get to much sun or friction ever since I was a kid). It was negative. He recommended using hydrocortisone cream when the redness and bumps are present. I had read that over time the hydro cream can damage skin and stop it from healing, so I don't use it nearly as much as he asks for me too. He also put me on vanicream bar soap(which has helped) for my sensitive skin in case the issues underneath my foreskin are being brought out again due to chemicals.
After this it got really bad with my glans peeling, my foreskin swollen and allot of pain. I had to go to the ER again(February 2019) where they told me it was Balanitis again but this time, from long term antibiotic use. I stopped the antibiotics and used clotrimazole cream. This stopped my ejaculate issues and extreme sensitivity during sex. I was on the cream for over two weeks and it didn't get rid of everything so after talking to my derma again, I used the one time pill, Diflucan which is made to kill the candida yeast. This seemed to clear it all up after the 7 day period it stays in your system. I had started having pains though in my groin around the same time as my Feb. balanitis diagnosis. I ignored it as it came and went fairly quick, but eventually it became to much to deal with and I saw my GP(March 2019). Along with the pain, I had fairly unpleasant smelling yellow pee, not burning but overly hot flow when I would urinate but no trouble getting it out. I also had pain in my penile shaft. They took blood and urine samples checking for STD's, infections etc. They originally thought it was a urinary tract infection, prostate infection or something along those lines. However, I my urine tests came back as negative for any bacteria that would cause this. No STD's. They told me it was a "presumed GU infection" and prescribed me bactrim. I took it even though I was pretty sure it would cause me issues again cause they said it was best to. It worked getting rid of the groin pain/symptoms I was having but it brought back the beginnings of the balanitis. I talked to my derma again and I took another round of diflucan. I am currently on day 4 of that.
Its been a really long road with all of this and I could use some feedback on what I can do to help this heal up and not come back. I feel like my doctors really dont listen to me when it comes to medications. I am very chemically sensitive. Antibiotics are a nightmare for me now. I had brought up when I first started having issues that I thought it was the doxy and was told emphatically that it was not. Currently I still have some tenderness, my pee's warm again with some of that smell(i never noticed it before all this you know, so maybe in sensitive to it now or something) and some penile discomfort/tenderness/sore. Sex or masturbation cause the redness/bumps to flare up but they do tend to go down after awhile. I feel as though this has caused my penis to be discolored in a way from all the redness I have had and continue to have. It should be more of a flesh tone, but still remains reddish and it shouldn't be that way for me. Even my pee slit has like a red line coming down. Like its agitated.
I am waiting till the end of this round of diflucan and giving it another week after to see how i am doing. Currently, the red bumps are at bay but I still see them make an appearance sometimes. I'm not sure if all guys have these and the balanitis brings them our or how it works(none of my doctors I saw could tell me) but they sure are ugly as hell. My foreskin hides my issues from sight, but knowing they are still there and I have kept on having issues has given me allot of stress and anxiety. Any guys that have been through, or are going throughthis or something similar, I would like to hear from you.